What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 31, 9:46 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, May 31, 9:46 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
1046 PM CDT Fri May 31 2019
.UPDATE...
Issued at 701 PM CDT Fri May 31 2019
Isolated thunderstorms have developed across portions of southeast
Minnesota and northeast Iowa early this evening. Main threats from
these storms will be lightning and wind gusts to 30 mph. Have
updated the forecast to account for this activity through late
this evening, through 9-10 PM. The rest of the forecast remains on
track.
&&
.SHORT TERM...(Tonight)
Issued at 115 PM CDT Fri May 31 2019
Area firmly entrenched in warm sector of low pressure moving through
northern MN/WI. Despite hazy/smokey cast in the sky, temperatures as
of 1 pm were in the 80s.
Cold front from this low will drop into the area, north of I-94 by
early this evening. Forcing should be enough to bust moderately
strong cap in place. Model sounding show a very inverted-v
environment with moderate CAPE aloft in the 2000-2500J/kg range with
0-3km bulk shear 20-30kt. So, could see a few stronger/possibly
severe storms with damaging wind being the main threat given the
inverted-v/evaporative cooling/downward momentum environment. A mid-
level trough, currently moving out of WY, will interact with the
frontal boundary for more scattered showers and storms overnight
into Saturday morning. Overnight lows are expected to drop into the
50s.
.LONG TERM...(Saturday through Friday)
Issued at 115 PM CDT Fri May 31 2019
.Long Term (Saturday through Friday)...
Not quite ready for summertime warmth like today? You're in luck,
with a bit of a break on the way for the weekend, as the overall
pattern returns to one of broad upper troughing centered over the
Great Lakes. Before we tackle that, will be watching a cold front
drifting south through the area Saturday morning, eventually being
punted farther south by midday with the passage of a stronger
shortwave traversing the area. With residual instability ahead of
that wave, can't rule out a few additional showers and storms
developing through early afternoon east of the Mississippi River,
though lacking low level and deep layer shear argue for a low severe
weather risk. Certainly turning notably cooler with the onset of
cold advection through the day, with highs only in the lower 70s for
many spots despite some afternoon clearing from west to east.
Quieter and continued cooler weather sticks around Saturday night
through Sunday night, as Canadian high pressure and upper troughing
reside over the region. Setup of clear skies and light winds should
allow for some very comfortable overnight lows back in the 40s both
nights, with just a gradual uptick in daytime highs expected by
Monday as return flow develops through the day with the passage of
low level ridging to the south. Some small hints for shower chances
north of I-94 by Monday afternoon within broader moisture
return/warm advection, though confidence in placement is quite low
at this time.
Typical early June conditions then look to prevail through much of
mid and late week, with a somewhat flat/zonal look to the flow over
much of the CONUS and embedded shortwaves within that flow providing
periodic chances for showers and storms. At the moment, the greatest
risk for that rainfall looks to come sometime toward Tuesday and
Tuesday night, but with perhaps some chance for closed mid level
energy to lift toward the area by late week and yield another risk
for some rainfall. Confidence in details so far out is quite low,
though on the good news front, temperatures look quite nice for
early June with daily highs mainly in the 70s and quite manageable
humidity levels as the Gulf of Mexico largely remains closed off as
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1046 PM CDT Fri May 31 2019
Periods of MVFR conditions are possible in showers and isolated
thunderstorms Saturday morning. A cold front and shortwave trough
push across the TAF sites, mainly after daybreak on Saturday
bringing showers and a few thunderstorms to the area. The front
will push east of the TAF sites by Saturday afternoon with VFR
conditions expected by mid afternoon persisting into Saturday
evening.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&
UPDATE...Wetenkamp
SHORT TERM...DAS
LONG TERM...Lawrence
AVIATION...Wetenkamp
Hazardous weather outlook, May 31, 3:26 AM CST, 20 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
426 AM CDT Fri May 31 2019
IAZ011-030-MNZ079-088-096-WIZ032-033-041-053-054-061-011200-
Allamakee-Clayton-Wabasha-Winona-Houston-Buffalo-Trempealeau-
La Crosse-Vernon-Crawford-Grant-
426 AM CDT Fri May 31 2019
This Hazardous Weather Outlook is for portions of northeast
Iowa...southeast Minnesota...southwest Wisconsin and west central
Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms will develop later today, roughly in the
5 to 10 PM timeframe. The greatest risk for severe storms will be
north of Interstate 94 with damaging winds as the primary threat.
Lightning and some hail can also be expected. The threat for
severe storms will diminish after sunset.
Flooding continues along portions of the Mississippi River.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms will remain possible through Saturday, but severe
storms are not expected. Additional thunderstorms will be
possible Tuesday into Tuesday night, but it is too early to
determine if these storms will pose a severe risk.
Flooding will continue along portions of the Mississippi River.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later this afternoon into the
evening.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
IAZ008>010-018-019-029-MNZ086-087-094-095-WIZ017-029-034-042>044-
055-011200-
Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Dodge-Olmsted-
Mower-Fillmore-Taylor-Clark-Jackson-Monroe-Juneau-Adams-Richland-
426 AM CDT Fri May 31 2019
This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.
.DAY ONE...Today and Tonight
Scattered thunderstorms will develop later today, roughly in the
5 to 10 PM timeframe. The greatest risk for severe storms will be
north of Interstate 94 with damaging winds as the primary threat.
Lightning and some hail can also be expected. The threat for
severe storms will diminish after sunset.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms will remain possible through Saturday, but severe
storms are not expected. Additional thunderstorms will be
possible Tuesday into Tuesday night, but it is too early to
determine if these storms will pose a severe risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed later this afternoon into the
evening.
.EMERGENCY MANAGEMENT COORDINATION...
No webinar is scheduled.
In the hours before
Local storm report, May 31, 8:17 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL LE ROY 43.52N 92.51W
05/31/2019 E0.70 INCH MOWER MN PUBLIC
RELAYED VIA KTTC.
&&Special weather statement, May 31, 8:52 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service La Crosse WI
952 PM CDT Fri May 31 2019
WIZ029-010345-
Clark-
952 PM CDT Fri May 31 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLARK
COUNTY...
At 948 PM CDT, strong thunderstorms were moving into eastern Eau
Claire County, with the strongest storms located near Lake Wissota,
moving southeast at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Greenwood, Longwood, Willard, Hog Corners, Mead Lake, Highway 73 And
98, Tioga, Seven Sister Mounds, Globe, The Blue Swamp, Rock Dam Lake
and The Highground.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle until the storms pass.
LAT...LON 4488 9054 4456 9063 4464 9092 4493 9092
TIME...MOT...LOC 0248Z 293DEG 29KT 4486 9121
Wetenkamp
Special weather statement, May 31, 9:27 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1027 PM CDT Fri May 31 2019
WIZ029-010430-
Clark-
1027 PM CDT Fri May 31 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARK
COUNTY...
At 1024 PM CDT, thunderstorms continue to impact central Clark
County, moving southeast at 25 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms. Expect occasional cloud to ground lightning.
Locations impacted include...
Neillsville, Loyal, Greenwood, Shortville, Lynn, Willard, Granton,
Tioga, Christie, Seven Sister Mounds, Globe, Chili, Hog Corners,
Mead Lake, Chili Corners and Veefkind.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4473 9031 4444 9032 4460 9092 4490 9092
TIME...MOT...LOC 0324Z 293DEG 22KT 4477 9086
Wetenkamp
Local storm report, May 31, 10:14 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 PM CDT FRI MAY 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST LAKE ARBUTUS 44.42N 90.70W
05/31/2019 E35 MPH JACKSON WI NWS EMPLOYEE
&&